Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 5, 2006, 7:11 PM CDT for Vernon Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2006, 7:11 PM CDT (00:11 UTC)
- Expired
- Aug 5, 2006, 8:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3166 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 060011
SVRLCH
LAC115-060115-
/O.NEW.KLCH.SV.W.0101.060806T0011Z-060806T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
711 PM CDT SAT AUG 5 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VERNON PARISH IN WEST CENTRAL LOUISIANA
* UNTIL 815 PM CDT
* AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SLAGLE...AND MOVING SOUTHWEST AT 20 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
LEESVILLE BY 735 PM CDT
NEW LLANO BY 740 PM CDT
FORT POLK AND PITKIN BY 745 PM CDT
PICKERING BY 750 PM CDT
ROSEPINE BY 805 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3127 9299 3134 9319 3091 9348 3091 9293
3115 9296
$$
JS1 follow-up statement
000 WWUS54 KLCH 060054 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 752 PM CDT SAT AUG 5 2006 LAC115-060115- /O.CON.KLCH.SV.W.0101.000000T0000Z-060806T0115Z/ VERNON LA- 752 PM CDT SAT AUG 5 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CDT FOR VERNON PARISH... AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF PITKIN...OR OVER THE SOUTH SIDE OF FORT POLK...MOVING SOUTH AT 20 MPH. LOCATIONS ACROSS SOUTHERN VERNON PARISH SHOULD TAKE COVER IMMEDIATELY THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3109 9283 3112 9327 3090 9336 3089 9283 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:01 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 5, 3:01 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 301 PM CDT SAT AUG 5 2006 .SYNOPSIS...A BROAD AND MOIST UPPER LEVERL LOW THAT NOW COVERS THE EASTERN HALF OF THE GULF AND WITH THE LEADING EDGE OF THE TROPICAL MOISTURE PLUME INTO SOUTHWEST LOUISIANA WILL CONTINUE TO PROGRESS WESTWARD. SHOWERS AND THUNDERSTORMS WILL INCREASE FROM THE EAST TONIGHT THROUGH SUNDAY WITH THE RAIN TAPERING OFF DURING MONDAY AS THE LOW/INVERTED UPPER TROF MOVES TO THE WEST INTO SOUTH TEXAS. TWO TO FOUR INCHES OF RAIN ARE POSSIBLE FROM THIS RAIN EVENT BEFORE LATE MONDAY. RAIN COOLED AIR SHOULD HELP HOLD AFTERNOON TEMPERATURES DOWN IN THE 80S ACROSS THE LOWER TIER WHERE THE RAIN WILL CONCENTRATE CLOSER TO THE COAST ON SUNDAY AND FOR NEARLY THE ENTIRE AREA ON MONDAY. A REBUILDING HIGH PRESSURE RIDGE WILL BRING A RETURN OF THE HOT AND DUSTYS BEGINNING ON TUESDAY WITH MINIMAL PRECIP CHANCES AND ABOVE NORMAL TEMPS. TROPICAL DEPRESSION CHRIS BROKE APART IN THE MOUNTAINS OF CUBA LAST NIGHT, SO ADVISORIES ON CHRIS HAVE BEEN DISCONTINUED. THE REMNANTS OF CHRIS COULD STILL MOVE OUT OVER THE GULF NEXT WEEK, HOWEVER REDEVELOPMENT IS NOT EXPECTED AS THE SYSTEM SHOWS NO SIGNS OF REGENERATION. && .DISCUSSION...RADARS ARE SHOWING SCATTERED THUNDERSTORMS MOVING INTO THE EASTERN PORTIONS OF THE FORECAST AREA AND INCREASING OUT OVER THE COASTAL WATERS IN ADVANCE OF THE UPPER LOW. GFS GUIDANCE LOOKS REASONABLE ON BRINGING IN A GOOD CHANCE OF TSTMS TONIGHT. SHORT WAVE ENERGY SHOULD HELP ASSIST PRECIP IN THE LFT AREA TONIGHT AND FORECAST SOUNDINGS SHOWING PWATS OVER 2 INCHES AND K-INDICES EXCEEDING 30 TONIGHT AND MONDAY. WILL RAISE THE ANTE ON THE GFS MOS ON MONDAY DUE TO THE AFOREMENTIONED MOISTURE AND INSTABILITY AS WELL AS THETA RIDGING AT H7 AND EASTERLY CONVERGENT SURFACE FLOW. WILL NEED TO MONITOR RAIN GUAGES AND RADAR ESTIMATES WITH AN EYE TOWARDS A POSSIBLE FFA (FLOOD WATCH), BUT STILL A LITTLE EARLY FOR NOW. TEMPS SHOULD TREND ABOVE GUIDANCE LOWS AND BELOW MOS HIGHS TONIGHT THRU MONDAY DUE THE SMOTHERING MOISTURE AND RAIN COOLING. && .AVIATION...NOT LOOKING TOO STERLING. MVFR CIGS WILL BE THE RULE ON SUNDAY WITH IFR VIS DUE TO HEAVY DOWNPOURS. PREDOMINANT RAIN ON SUNDAY WITH THUNDERSTORMS. && .MARINE...FRESHENING EASTERLY WINDS EARLY NEXT WEEK MAY BRING TIDES UP. OTHERWISE SCATTERED TO NUMEROUS THUNDERSTORMS TONIGHT INTO MONDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 78 84 78 86 / 50 80 30 50 KBPT 76 86 77 85 / 50 80 40 60 KAEX 75 90 77 90 / 40 50 20 30 KLFT 74 87 78 88 / 40 70 30 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 11
Hazardous weather outlook, Aug 5, 6:15 AM CDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 615 AM CDT SAT AUG 5 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-061115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 615 AM CDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY OVER MAINLY EASTERN PARTS OF THE OUTLOOK AREA...SOUTH CENTRAL LOUISIANA. INITIAL DEVELOPMENT IS ANTICIPATED TO OCCUR SHORTLY AFTER THE NOON HOUR...WITH COVERAGE INCREASING THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. THESE THUNDERSTORMS WILL MOVE GENERALLY WESTWARD...AND MAY REMAIN ACTIVE LONG ENOUGH TO SPREAD INTO PARTS OF SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS DURING THE LATE EVENING AND OVERNIGHTS HOURS. AT THIS TIME...THE PROBABILITY OF SEVERE WEATHER IS LOW...THOUGH AN ISOLATED SEVERE THUNDERSTORM PRODUCING LARGE HAIL OR DAMAGING WINDS CANNOT BE COMPLETELY RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SUNDAY. ONCE AGAIN...THE PROBABILITY OF SEVERE THUNDERSTORMS IS QUITE LOW...AND SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 13
In the hours before
Special weather statement, Aug 5, 4:47 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 447 PM CDT SAT AUG 5 2006 LAZ043-044-052-052230- ACADIA-LAFAYETTE-VERMILION- 447 PM CDT SAT AUG 5 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER LAFAYETTE PARISH... SOUTHEASTERN ACADIA PARISH...NORTHERN VERMILION PARISH... AT 441 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER DUSON...MOVING SOUTHWEST AT 10 MPH. THE LIGHTNING STORM WILL BE NEAR... KAPLAN BY 530 PM CDT. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION.
Local storm report, Aug 5, 5:19 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
519 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 7 N EUNICE 30.59N 92.42W
08/05/2006 E0.75 INCH EVANGELINE LA PUBLIC
PENNY SIZE HAIL REPORTED BETWEEN EUNICE AND MAMOU
&&
SHAMBURGERLocal storm report, Aug 5, 5:29 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 2 E MORSE 30.12N 92.46W
08/05/2006 E0.75 INCH ACADIA LA PUBLIC
PENNY SIZE HAIL REPORTED BY BLUE WATER COMPANY. ALSO VERY
HIGH WINDS OF UNKNOWN SPEED.
&&
SHAMBURGERSpecial weather statement, Aug 5, 7:03 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 703 PM CDT SAT AUG 5 2006 LAZ051-060045- CAMERON- 703 PM CDT SAT AUG 5 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER EASTERN CAMERON PARISH... AT 659 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER LACASSINE NATIONAL WILDLIFE REFUGE...MOVING SOUTHWEST AT 20 MPH. IN ADDITION TO THE LIGHTNING...GUSTY WINDS FROM 30 TO 40 MPH AND HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. THE LIGHTNING STORM WILL BE NEAR... 3 MILES NORTH OF GRAND CHENIER BY 715 PM CDT. NEAR GRAND LAKE AND CREOLE BY 730 PM CDT. NEAR HACKBERRY AND CAMERON BY 745 PM CDT. NEAR HOLLY BEACH BY 800 PM CDT. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:00 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 60 min |
| Aug 5, 9:55 PM CDT | Special Marine Warning | LCH | 65 min | |
| Aug 5, 11:00 PM CDT | Special Marine Warning | LCH | 2 hr | |
| Aug 6, 12:25 AM CDT | Special Marine Warning | LCH | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.